Volume 20, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Riemannian foliations of spheres

Alexander Lytchak and Burkhard Wilking

Geometry & Topology 20 (2016) 1257–1274
Abstract

We show that a Riemannian foliation on a topological n–sphere has leaf dimension 1 or 3 unless n = 15 and the Riemannian foliation is given by the fibers of a Riemannian submersion to an 8–dimensional sphere. This allows us to classify Riemannian foliations on round spheres up to metric congruence.

Keywords
Riemannian foliations, generalized Seifert fibrations, orbifolds
Mathematical Subject Classification 2010
Primary: 53C12, 57R30
References
Publication
Received: 12 December 2013
Revised: 27 April 2015
Accepted: 15 July 2015
Published: 4 July 2016
Proposed: John Lott
Seconded: Tobias H Colding, Dmitri Burago
Authors
Alexander Lytchak
Mathematisches Institut
Universität zu Köln
Weyertal 86-90
D-50931 Köln
Germany
Burkhard Wilking
Mathematisches Institut
Universität Münster
Einsteinstr. 62
D-48147 Münster
Germany